Arkansas, 2010Lightning Strike in Arkansas, August 30, 2010
August 30, 2010 · NWS SHV · 1 event in 1 county or zone
Isolated thunderstorms were prolific lightning producers across Southwest Arkansas during the evening hours of August 30th. One of these storms near DeQueen, Arkansas struck a home and the home was consumed in fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms were prolific lightning producers across Southwest Arkansas during the evening hours of August 30th. One of these storms near DeQueen, Arkansas struck a home and the home was consumed in fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 30, 1:45 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 30, 1:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON AUG 30 2010
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
AN AMPLE SUPPLY OF LOW-LEVEL MOISTURE HAS COMBINED WITH DAYTIME
HEATING...AN UPPER-LEVEL SHEAR AXIS...AND A WEAK SURFACE TROUGH TO
YIELD AN ISOLATED TO SCATTERED SMATTERING OF SHOWERS AND STORMS THIS
AFTERNOON. AREA RADARS SHOW MOST OF THE SHOWERS AND STORMS SOUTH
AND WEST OF A DE QUEEN ARKANSAS TO MONROE LOUISIANA LINE...AND THE
HIGHEST PRECIPITATION PROBABILITIES HAVE BEEN PLACED HERE. THE
OVERALL CONVECTIVE TREND WILL BE VERY SIMILAR TO WHAT WE HAVE SEEN
OVER THE PAST COUPLE OF DAYS WITH JUST ABOUT ALL SHOWERS AND STORMS
DISSIPATING AFTER SUNSET.
NO SIGNIFICANT CHANGE IN THE OVERALL WEATHER PATTERN IS ANTICIPATED
FOR THE NEXT COUPLE OF DAYS. THE PRESENCE OF AN UPPER-LEVEL SHEAR
AXIS MAY CONTINUE TO AID IN THE DEVELOPMENT OF DIURNALLY-DRIVEN
CONVECTION THROUGH AT LEAST THE MIDDLE OF THE WEEK. IT LOOKS LIKE
CHANGES WILL BEGIN THURSDAY...AS A SHORTWAVE TROUGH STARTS HEADING
OUR WAY FROM THE PLAINS.
UNTIL THEN...IT LOOKS LIKE TEMPERATURES WILL REMAIN A COUPLE OF
DEGREES ABOVE NORMAL.
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SHORTWAVE TROUGH IS FORECAST TO PUSH A WEAK COLD FRONT TOWARD OUR
REGION THURSDAY NIGHT/FRIDAY. THE FRONT WILL LIKELY WEAKEN AS IT
HEADS SOUTH OF INTERSTATE 20...PROBABLY FIZZLING AROUND THE SOUTHERN
PART OF OUR FORECAST AREA. INCREASED FORCING ALONG THE FRONT WILL
LIKELY ENHANCE THE ODDS ODDS OF SEEING SHOWERS AND THUNDERSTORMS...
ESPECIALLY NORTH/WEST OF THE INTERSTATE 30 CORRIDOR THURSDAY NIGHT
AND HEADING INTO FRIDAY. SMALL SHOWER/THUNDERSTORM PROBABILITIES
WILL LIKELY CONTINUE INTO THE WEEKEND...MAINLY OVER MY SOUTHERN TIER
OF COUNTIES/PARISHES.
OTHERWISE...HIGH PRESSURE IS SLATED TO BUILD INTO THE REGION BEHIND
THE FRONT AND BRING A SLIGHTLY DRIER AIRMASS SOUTHWARD. RAIN
CHANCES SHOULD GRADUALLY WANE SUNDAY...WITH GENERALLY DRY WEATHER
CONDITIONS SLATED FOR LABOR DAY. TEMPERATURES...FOR THE MOST
PART...SHOULD REMAIN AT...OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS
FOR EARLY SEPTEMBER. /21/
&&
.AVIATION...
MOSTLY VFR FLYING CONDITIONS EXPECTED FOR THE REMAINDER OF THE
AFTERNOON AND THROUGHOUT THE EVENING. HOWEVER ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE REGION...MOST NUMEROUS ACROSS EAST TEXAS...
WILL CREATE FLIGHT HAZARDS AND BRIEFLY LOWER CIGS AND VISIBILITIES.
AFTER 01Z...MOST CONVECTION SHOULD END. NEXT CHANGE IN THE WEATHER
WILL BE LATE TONIGHT AND TUESDAY MORNING...WITH WIDESPREAD MVFR CIGS
FORMING OVER THE REGION AFTER 07Z AND CONTINUING THROUGH 15Z.
ISOLATED THUNDERSTORMS EXPECTED AGAIN TUESDAY AFTERNOON. SURFACE
WINDS EAST TO SOUTHEAST 6 TO 12 KTS WITH HIGHER GUSTS NEAR
THUNDERSTORMS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 93 75 95 74 / 20 20 10 20 10
MLU 74 94 71 95 71 / 20 20 10 20 10
DEQ 73 93 74 92 73 / 20 20 10 20 10
TXK 74 92 75 93 73 / 20 20 10 20 10
ELD 73 93 72 95 72 / 20 20 10 20 10
TYR 77 95 76 94 76 / 20 20 10 20 10
GGG 76 94 76 95 75 / 20 20 10 20 10
LFK 77 95 75 95 75 / 20 30 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
PUBLIC FORECASTER... D. BUTTS
AVIATION/FIRE WEATHER FORECASTER... BA
Hazardous weather outlook, Aug 30, 10:18 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT MON AUG 30 2010
ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
311100-
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1118 AM CDT MON AUG 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 50 MPH. IN ADDITION...LOCALLY HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO WATER PONDING ON ROADWAYS AND IN LOW
LYING AREAS. THE THUNDERSTORM ACTIVITY WILL DIMINISH AROUND SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137-
311100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-
1118 AM CDT MON AUG 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 50 MPH. IN ADDITION...LOCALLY HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO WATER PONDING ON ROADWAYS AND IN LOW
LYING AREAS. THE THUNDERSTORM ACTIVITY WILL DIMINISH AROUND
SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
D. BUTTS
In the hours before
Special weather statement, Aug 30, 3:20 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT MON AUG 30 2010
TXZ138-150-151-302145-
HARRISON-PANOLA-RUSK-
420 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS...MARSHALL AND
TATUM...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PINEHILL...OR 10 MILES
WEST OF CARTHAGE...MOVING NORTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT...DANGEROUS LIGHTNING.
24Special weather statement, Aug 30, 3:22 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT MON AUG 30 2010
TXZ124-125-136-302145-
SMITH-UPSHUR-WOOD-
422 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
WOOD...UPSHUR AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...HAINESVILLE...HAWKINS...HOARD...LINDALE...MINEOLA
AND TYLER...
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CHANDLER...OR 10 MILES
SOUTHWEST OF TYLER...MOVING NORTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT...DANGEROUS LIGHTNING.
24Special weather statement, Aug 30, 3:50 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT MON AUG 30 2010
TXZ124-136-302215-
SMITH-WOOD-
450 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
WOOD AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HOARD...LINDALE...MINEOLA...QUITMAN AND
TYLER...
AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LINDALE...OR 13 MILES
NORTHWEST OF TYLER...MOVING NORTH AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 30, 4:11 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT MON AUG 30 2010
TXZ108>110-124-125-302315-
CAMP-FRANKLIN-TITUS-UPSHUR-WOOD-
511 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
TITUS...FRANKLIN...CAMP...WOOD AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
HAINESVILLE...LEESBURG...MOUNT PLEASANT...MOUNT VERNON...
NEWSOME...PITTSBURG...PLEASANT GROVE...PURLEY...QUITMAN...
SCROGGINS AND WINNSBORO...
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR QUITMAN...OR 11 MILES SOUTHWEST OF
WINNSBORO...MOVING NORTHEAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT...DANGEROUS LIGHTNING.
24Special weather statement, Aug 30, 5:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT MON AUG 30 2010
TXZ096-097-109>112-310000-
BOWIE-CAMP-CASS-MORRIS-RED RIVER-TITUS-
610 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RED RIVER...BOWIE...TITUS...MORRIS...CASS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE KALB...
HUGHES SPRINGS...JENKINS...LONE STAR...MOUNT PLEASANT...
NAPLES...OMAHA...PITTSBURG...ROCKY BRANCH...US 259 AND I 30
INTERSECTION AND WILKERSON...
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR CASON...OR 5 MILES NORTHEAST OF
PITTSBURG...MOVING NORTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT...DANGEROUS LIGHTNING.
24Lightning, Sevier
- When
- August 30, 6:00 PM CST
- Where
- Sevier County, De Queen
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 34.030, -94.330
Fire destroyed a home on Mountain View Road near De Queen Lake in De Queen, Ark., Monday evening. It was determined that the fire was started by a lightning strike from thunderstorms in the evening. There were no injuries reported from the fire but the house was a total loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 30, 2010$865,000 · 1 in hail · 13 events
- Tornado and Hail in Wyoming, August 30, 2010$175,000 · EF1 · 7 events
- Flash Flood and Hail in South Dakota, August 30 to 31, 2010$31,000 · 1 in hail · 17 events
- Damaging Wind in Nebraska, August 30, 2010$41,000 · 70 kt wind · 1 event
- Tropical Storm and Strong Wind in U.S. Virgin Islands, August 30, 2010$30,000 · 6 events
- Damaging Winds in South Dakota, August 30, 20101 injured · 61 kt wind · 13 events
- Flash Flooding and Debris Flow in Puerto Rico, August 30 to 31, 201016 events
- Flash Flood in Louisiana, August 30, 2010$20,000 · 1 event
- Damaging Winds in Nebraska, August 30, 201061 kt wind · 3 events
- Hail in North Dakota, August 30, 20101.75 in hail · 2 events
- Hail in North Dakota, August 30, 20101 in hail · 2 events
- Damaging Winds in Nebraska, August 30, 201060 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253129.